Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 364, NWS Little Rock, AR

July 19, 2003Calhoun County, Ouachita County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 19, 2003, 7:58 AM CDT for Calhoun County, Ouachita County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2003, 7:58 AM CDT (12:58 UTC)
Expired
Jul 19, 2003, 8:55 AM CDT
In force
57 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Calhoun County, AR, Ouachita County, AR

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2003-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2003-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1927 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:00 AM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 19, 4:00 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SAT JUL 19 2003

COMPLEX OF THUNDERSTORMS MOVING SOUTH ACROSS NORTHEASTERN PARTS OF
CWA. CAP APPEARS TO BE HOLDING FARTHER TO THE WEST. MODELS SUGGEST
THUNDERSTORMS WILL CONTINUE MOVING SOUTH THIS MORNING INTO THIS
AFTERNOON WITH MOST OF THE ACTION IN THE EAST. CAP HAS A BETTER CHANCE
OF HOLDING IN THE WEST. BIG PROBLEM WITH ALL THIS IS THAT AREAS
AFFECTED BY THE THUNDERSTORMS WILL HAVE CLOUDS EARLY IN THE DAY
AND WILL LIKELY NOT WARM UP AS MUCH. THESE AREAS WILL STAY BELOW
HEAT ADVISORY CRITERIA. HAVE HIGH CONFIDENCE OF THIS IN THE EAST
BUT STILL A QUESTION ACROSS CENTRAL SECTIONS. LOOKS LIKE WESTERN
ZONES MAY NOT BE AFFECTED AND WILL HEAT UP AS MUCH AS THEY DID
YESTERDAY. WILL GO WITH A HEAT ADVISORY FOR TODAY FOR THE WEST.
DAY SHIFT WILL NEED TO MONITOR OTHER AREAS LATER THIS MORNING.
WILL CARRY LIKELY POPS IN THE EAST...MAINLY FOR THIS MORNING.
POPS WILL DROP TO 20 PERCENT IN THE WEST. MAIN THUNDERSTORM COMPLEX
SHOULD BE INTO THE SOUTHEAST OR SOUTH OF THE AREA BY TONIGHT.
MODELS DO NOT SHOW ADDITIONAL THUNDERSTORMS TONIGHT...BUT WITH
WEAK SHORT WAVES AND DIFFLUENT NORTHWEST FLOW ALOFT...WILL KEEP
A SLIGHT CHANCE IN FOR ALL AREAS TONIGHT IN CASE NEW THUNDERSTORMS
DO DEVELOP. BOUNDARY MAY MOVE NORTH SUNDAY AND MOST OF THE AREA
WILL BE IN THE HEAT AND HUMIDITY AGAIN. MOST AREAS EXCEPT THE
NORTH WILL MEET HEAT ADVISORY CRITERIA ON SUNDAY. THIS COULD BE
DISRUPTED IF ANY NEW THUNDERSTORM COMPLEXES FORM TONIGHT. THIS ALONG
WITH DIFFERING AREAS BEING AFFECTED BY A HEAT ADVISORY FOR SUNDAY
COMPARED WITH TODAY WILL PRECLUDE MENTION OF A HEAT ADVISORY IN
THE ZONES FOR SUNDAY AT THIS TIME. WILL GO WITH A CHANCE OF
THUNDERSTORMS IN ALL BUT THE WEST FOR SUNDAY DUE TO THE PRESENCE
OF BOUNDARIES FROM TODAY. THE WEST MAY STILL BE CAPPED SO WILL
KEEP POPS LOWER THERE. INCREASING AMPLITUDE IN THE UPPER FLOW SHOULD
ALLOW A COLD FRONT TO REACH THE AREA ON MONDAY. THIS WILL BRING ANOTHER
GOOD CHANCE OF THUNDERSTORMS TO THE CWA ON MONDAY. HEAT AND HUMIDITY
SHOULD CONTINUW UNTIL THEN. LITTLE CHANGE MADE TO EXTENDED.

.LIT...HEAT ADVISORY TODAY WEST   ZONES  21-22-30-37-38-40>42-52>54
Hazardous weather outlook, Jul 19, 5:00 AM CDT, 2 hours 58 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUL 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE ENTIRE STATE OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY. A LARGE COMPLEX OF STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE MOVING INTO CENTRAL AND EASTERN ARKANSAS
DURING THE MORNING HOURS AND WILL WEAKEN. STRONG WINDS UP TO 60 MPH AND
LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERNS WITH THESE
STORMS. THE STORMS WILL MOVE TO THE SOUTH...WITH THE HIGHEST CHANCE
OF PRECIPITATION IN THE EASTERN HALF OF THE STATE. BOUNDARIES LEFT
BY THESE STORMS WILL BE THE FOCUS OF MORE SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING...MAINLY IN THE EASTERN HALF OF THE STATE.
SOME SEVERE STORMS WITH DAMAGING WIND AND LARGE HAIL WILL BE
POSSIBLE.

A HEAT ADVISORY IS IN EFFECT TODAY FOR WEST CENTRAL ARKANSAS. HIGH
TEMPERATURES IN THIS AREA IN THE MID TO UPPER 90S...ALONG WITH HIGH
HUMIDITY VALUES...WILL PRODUCE HEAT INDICES OF 105 TO 110 DEGREES
THIS AFTERNOON. ELSEWHERE...AFTERNOON HEAT INDEX VALUES WILL RANGE
FROM 100 TO 105 DEGREES...DUE TO INCREASED CLOUD COVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NORTHERN TWO THIRDS OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS SUNDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY
IN THE AFTERNOON AND EVENING HOURS AS A SURFACE BOUNDARY MOVES INTO
THE STATE. LARGE HAIL AND LOCALLY HEAVY RAIN MAY BE POSSIBLE WITH
ANY THUNDERSTORMS THAT DEVELOP.

ALL OF ARKANSAS IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS
MONDAY AS A COLD FRONT MOVES INTO THE STATE. STRONG WINDS AND
LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH ANY THUNDERSTORMS THAT
DEVELOP.

HIGH PRESSURE WILL MOVE INTO THE STATE WEDNESDAY THROUGH
FRIDAY...BRINGING PARTLY CLOUDY SKIES AND LESS OPPRESSIVE
TEMPERATURES. AFTERNOON HIGH LATE NEXT WEEK WILL BE IN THE UPPER 80S
TO THE MID 90S ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY AND TONIGHT...MAINLY IN
CENTRAL AND EASTERN ARKANSAS.

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:40 AM CDTSevere Thunderstorm WarningLZKSharp30 min
Jul 19, 2:55 AM CDTSevere Thunderstorm WarningLZKIzard30 min
Jul 19, 3:31 AM CDTSevere Thunderstorm WarningLZKCleburne24 min
Jul 19, 3:44 AM CDTSevere Thunderstorm WarningLZKFulton21 min
Jul 19, 4:55 AM CDTSevere Thunderstorm WarningLZKLonoke35 min
Jul 19, 6:42 AM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring43 min
Jul 19, 7:19 AM CDTSevere Thunderstorm WarningLZKClark, Dallas61 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.